# SDR CA010411013

- Difficulty date: March 16, 2001
- Submitted: May 2, 2001
- Operation: General aviation
- Engine: Pwa PW120A
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Towershaft
- Part number: 311196801
- Condition: Fractured
- Location: Spiral Gear
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE CAUSE OF THE IN FLIGHT SHUTDOWN WAS A FRACTURED TOWERSHAFT, RESULTING IN A LOSS OF DRIVE TO THE FUEL AND OIL PUMPS. FAILURE ANALYSIS OF THE TOWERSHAFT INDICATES THAT THE FRACTURE RESULTED FROM FATIGUE AT THE OUTER SURFACE, LEADING TO A TWISTED DUCTILE FRACTURE WITH THE CENTRE OF THE SHAFT FAILING IN TENSILE MODE.THERE WERE NO IDENTIFIED WORKMANSHIP ERRORS RELATED TO THE FAILURE OF THE TOWERSHAFT. 2001-04-12 TC: NO DEFINITE RESULT OF FAILURE WAS DETERMINED.
